Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 35, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 17, 2009, 4:52 PM EDT for Floyd County, Martin County, Pike County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2009, 4:52 PM EDT (20:52 UTC)
- Expired
- Jun 17, 2009, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Floyd County, KY, Martin County, KY, Pike County, KY
The radar
The Charleston,WV radar (KRLX), 94 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:05 PM EDT | FLASH FLOOD | Meta, KY | WATER WAS REPORTED TO BE FLOWING OVER KENTUCKY HIGHWAY 194 JUST TO THE EAST OF META. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 172052
FFWJKL
KYC071-159-195-172345-
/O.NEW.KJKL.FF.W.0035.090617T2052Z-090617T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
452 PM EDT WED JUN 17 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
NORTHEASTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 745 PM EDT
* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM
TORRENTIAL RAINFALL FALLING FROM THUNDERSTORMS NEAR MCANDREWS...OR
9 MILES SOUTH OF WILLIAMSON...MOVING SOUTHEAST AT 15 MPH. RADAR
ESTIMATES THAT BETWEEN ONE AND TWO INCHES OF RAIN IS FALLING AS
THIS STORM PASSES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS
IN THE VICINITY OF PHELPS...COLEMAN...PAW PAW...ARGO...BOARD
TREE...HARDY...KIMPER...SIDNEY...META...BIG CREEK AND JAMBOREE.
FLASH FLOODING IS BEING CAUSED BY EXCESSIVE RUNOFF AS THE
THUNDERSTORMS PASS AND THE GROUND IS ALREADY SATURATED FROM RECENT
HEAVY PRECIPITATION THAT HAS FALLEN ACROSS THE AREA THIS MONTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3738 8218 3766 8269 3772 8265 3759 8213
3756 8213 3756 8208 3754 8206 3756 8205
3754 8203 3755 8197 3753 8196
$$
PELTON2 follow-up statements
000
WGUS73 KJKL 172220
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
620 PM EDT WED JUN 17 2009
KYC159-172226-
/O.CAN.KJKL.FF.W.0035.000000T0000Z-090617T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN KY-
620 PM EDT WED JUN 17 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN MARTIN
COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA
AND FLOODING IS NO LONGER EXPECTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3753 8224 3749 8220 3747 8218 3744 8215
3742 8215 3740 8217 3741 8216 3738 8218
3762 8261 3768 8262 3768 8257 3769 8253
$$
KYC071-195-172345-
/O.CON.KJKL.FF.W.0035.000000T0000Z-090617T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD KY-PIKE KY-
620 PM EDT WED JUN 17 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
NORTHERN PIKE AND EXTREME NORTHEASTERN FLOYD COUNTIES...
RUNOFF FROM HEAVY RAIN THAT OCCURRED IN THE VICINITY OF JOHNS CREEK
CONTINUES. AT 605 PM EDT...THE PIKE COUNTY EMERGENCY MANAGER
REPORTED THAT RUNOFF HAD CAUSED MUDSLIDES ALONG KY HIGHWAY 194 NEAR
GULNARE OR ABOUT 6 MILES FROM THE PIKE AND FLOYD COUNTY LINES ALONG
KY HIGHWAY 194. ALSO...WATER WAS REPORTED TO BE FLOWING OVER KY
HIGHWAY 194 TO THE EAST OF META.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PISO...META...MCCOMBS AND GULNARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3753 8224 3749 8220 3747 8218 3744 8215
3742 8215 3740 8217 3741 8216 3738 8218
3762 8261 3768 8262 3768 8257 3769 8253
$$
PELTON000
WGUS73 KJKL 172344
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
744 PM EDT WED JUN 17 2009
KYC071-195-172350-
/O.EXP.KJKL.FF.W.0035.000000T0000Z-090617T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD KY-PIKE KY-
744 PM EDT WED JUN 17 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM EDT FOR NORTHERN
PIKE AND EXTREME NORTHEASTERN FLOYD COUNTIES...
COUNTY OFFICIALS INDICATE THAT HIGH WATER HAS RECEDED AND THAT FLASH
FLOODING IS NO LONGER. THEREFORE...THE FLASH FLOOD WARING WILL BE
ALLOWED TO EXPIRE AT 745 PM EDT.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3753 8224 3749 8220 3747 8218 3744 8215
3742 8215 3740 8217 3741 8216 3738 8218
3762 8261 3768 8262 3768 8257 3769 8253
$$
PELTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:07 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 17, 3:07 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 307 PM EDT WED JUN 17 2009 .SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED VERY UNSTABLE ATMOSPHERE WITH A MODEST AMOUNT OF SHEAR HAS LED TO SEVERE THUNDERSTORMS AFFECTING THE AREA THIS AFTERNOON. A VERY MOIST AIR MASS WITH PRECIPITABLE WATER ABOVE 1.5 INCHES WAS OVER OUR SOUTHERN COUNTIES EARLY IN THE AFTERNOON...ENHANCING THE THREAT OF HEAVY RAINFALL. WITH MANY AREAS HAVING SIGNIFICANT RAINFALL IN RECENT DAYS IN THAT SAME AREA...WILL LEAVE THE FLASH FLOOD WATCH IN PLACE INTO EARLY EVENING. A SHORTWAVE TROUGH ENHANCING THE CONVECTION WILL BE SHIFTING SOUTHEAST OF THE AREA EARLY THIS EVENING. DRIER AIR WILL BE MOVING IN ALOFT BY THE START OF THE FIRST PERIOD...WITH THE HIGH MOISTURE CONTENT ONLY EXPECTED TO REMAIN IN THE LOWEST LEVELS. ALONG WITH LOSS OF HEATING...THIS SHOULD LEAD TO THE DEMISE OF MOST THUNDERSTORMS...AND WILL ONLY CARRY A 20 PERCENT POP IN THE FIRST PERIOD AFTER 00Z. ON THURSDAY STRONG HEATING OF HIGH DEW POINT LOW LEVEL AIR MAY AGAIN LEAD TO THUNDERSTORM DEVELOPMENT...ESPECIALLY WITH WEAK CONVERGENCE AND A BIT OF LIFT PROVIDED BY A POORLY DEFINED WARM FRONT STILL IN THE AREA. FOCUSING MECHANISMS WILL BE WEAK...SO CONFIDENCE IN THE FORECAST FOR CONVECTION IS NOT HIGH. WITH THE INSTABILITY AND SHEAR EXPECTED...SEVERE WEATHER WILL AGAIN BE A THREAT IF STORMS OCCUR. MODELS DISAGREE ON POTENTIAL FOR CONVECTION TO LINGER INTO THURSDAY NIGHT. WITH LOSS OF HEATING AND THE WARM FRONT TRYING TO LIFT FURTHER NE...WILL GO TOWARD THE LOWER END OF MOS POP GUIDANCE AND USE A 20 PERCENT POP. ON FRIDAY...WE SHOULD BE INTO THE WARM SECTOR AND WILL LIKELY STAY CAPPED. THE SUNSHINE AND WARM AIR MASS SHOULD YIELD SOME OF THE HOTTEST WEATHER OF THE YEAR SO FAR...WITH HIGHS TOPPING 90 IN MOST PLACES. .LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/...UPDATED SHORT TERM CONCERNS PROHIBITED MUCH WORK ON LONG TERM PERIOD. A GLANCE AT THE 17/12Z GFS/ECMWF SEEM TO SUGGEST INHERITED FORECAST IS IN GOOD SHAPE THOUGH AS COLD FRONTAL BOUNDARY REMAINS ON TRACK TO PASS THROUGH THE REGION LATE FRIDAY NIGHT OR ON SATURDAY FOLLOWED BY WHAT APPEARS TO BE A PERIOD OF SEASONABLY WARM AND DRY CONDITIONS. CHANGES TO THE INHERITED GRIDS WERE LIMITED TO A SLIGHT SLOWING DOWN OF THE FRONTAL PASSAGE ON SATURDAY AND THEN A SLIGHT BOOST IN TEMPS AND DEWPOINTS SUNDAY INTO EARLY NEXT WEEK AS THE AIRMASS BEHIND THE FRONT DOES NOT SEEM TO BE AS DRY OR COOL AS EARLIER ANTICIPATED. WILL ALSO INTRODUCE WEDNESDAY WITH A SLIGHT CHANCE OF MAINLY AFTERNOON THUNDERSTORMS AS DEWPOINTS RETURN TO THE UPPER 60S AND TEMPS MAX OUT IN THE MID TO UPPER 80S. && .AVIATION.../18Z TO 18Z/ SCATTERED SHOWERS AND THUNDERSTORMS WERE ONGOING AT TAF ISSUANCE TIME IN THE SOUTHERN PORTION OF THE FORECAST AREA...GENERALLY AROUND KJKL SOUTHWARD. ADDITIONAL DEVELOPMENT IS EXPECTED EARLY THIS AFTERNOON... WITH A DIMINISHING TREND TOWARD EVENING. SOME OF THE STORMS MAY CONTAIN HAIL AND HIGH WINDS...WITH CONDITIONS IFR AND WORSE. OUTSIDE OF STORMS...MAINLY VFR CONDITIONS ARE EXPECTED. ONCE ANY LINGERING STORMS DIMINISH EARLY THIS EVENING...QUIET WEATHER IS EXPECTED INTO THE DAY ON THURSDAY. HOWEVER...AREAS OF FOG WILL DEVELOP TONIGHT. THE FOG MAY BE LOCALLY DENSE WITH VLIFR CONDITIONS...ESPECIALLY IN VALLEYS WHERE RAIN OCCURS THIS AFTERNOON. ANY FOG WILL DISSIPATE AFTER SUNRISE ON THURSDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ058- 068-069-079-080-083>088-108>118-120. FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ068-069-079- 080-083>088-107-109>120. && SHORT TERM...HAL LONG TERM...ABE AVIATION...HAL
Hazardous weather outlook, Jun 17, 4:00 AM EDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 400 AM EDT WED JUN 17 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-181100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 400 AM EDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON WITH DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...A SATURATED GROUND COMBINED WITH THE POTENTIAL OF HEAVY RAINFALL WITH ANY THUNDERSTORMS THAT PASS REPEATEDLY OVER THE SAME LOCATIONS...COULD LEAD TO SOME LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT...THEN AGAIN FROM FRIDAY NIGHT THROUGH THROUGH SATURDAY EVENING. AN ALREADY WET GROUND FROM RECENT RAINFALL...COMBINED WITH THE POTENTIAL FOR SEVERAL ROUNDS OF RAIN THROUGH THE REMAINDER OF THE WORK WEEK COULD PRODUCE SOME LOCALIZED FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RAY
In the hours before
Local storm report, Jun 17, 3:33 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
333 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM FUNNEL CLOUD WILLIAMSBURG 36.74N 84.17W
06/17/2009 WHITLEY KY TRAINED SPOTTER
FUNNEL CLOUD AT INTERSECTION OF HWY 92 AND INTERSTATE 75.
WELL DEVELOPED ABOUT 1/4 MILE ACROSS IT.
0304 PM HAIL WILLIAMSBURG 36.74N 84.17W
06/17/2009 E1.00 INCH WHITLEY KY TRAINED SPOTTER
&&
ABELocal storm report, Jun 17, 4:06 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
406 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD FLEMING-NEON 37.19N 82.70W
06/17/2009 LETCHER KY EMERGENCY MNGR
MAIN STREET IS STILL CLOSED TO TRAFFIC DUE TO FLOOD
WATERS.
&&
JPLocal storm report, Jun 17, 4:13 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD FLEMING-NEON 37.19N 82.70W
06/17/2009 LETCHER KY FIRE DEPT/RESCUE
HIGHWAY 343 AND 317 ARE CLOSED DUE TO FLASH FLOODING.
WATER IS INSIDE THE NEON FIRE STATION.
&&
DSTAMPERLocal storm report, Jun 17, 4:27 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
427 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 1 E GUERRANT 37.51N 83.48W
06/17/2009 E0.88 INCH BREATHITT KY TRAINED SPOTTER
A SPOTTER REPORTED THAT NICKEL SIZED HAIL HAD STARTED TO
FALL.
&&
JPLocal storm report, Jun 17, 4:33 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
433 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL JETTS CREEK 37.50N 83.54W
06/17/2009 E0.75 INCH BREATHITT KY TRAINED SPOTTER
&&
JPLocal storm report, Jun 17, 4:45 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 4 S WILLIAMSBURG 36.68N 84.17W
06/17/2009 E1.75 INCH WHITLEY KY LAW ENFORCEMENT
PUBLIC REPORT OF GOLF BALL SIZED HAIL ON WOLF CREEK ROAD.
&&
DSTAMPERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:27 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin | 27 min |
| Jun 16, 11:38 PM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| Jun 17, 12:50 AM EDT | Areal Flood Advisory | JKL | Clay, Knott, Leslie, Letcher, Perry | 3 hr |
| Jun 17, 12:58 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 3 hr |
| Jun 17, 2:27 AM EDT | Flash Flood Warning | JKL | Floyd, Pike | 4 hr |
| Jun 17, 3:58 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knott, Leslie, Letcher, Perry | 47 min |
| Jun 17, 9:56 AM EDT | Areal Flood Advisory | JKL | Knott, Letcher, Pike | 4 hr |
| Jun 17, 11:13 AM EDT | Flash Flood Warning | JKL | Floyd, Knott, Letcher, Pike | 4 hr |
| Jun 17, 12:12 PM EDT | Flash Flood Watch | JKL | Bell, Breathitt, Clay, Floyd, Harlan, Jackson and 17 more | 8 hr |
| Jun 17, 1:41 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Whitley | 49 min |
| Jun 17, 2:25 PM EDT | Tornado Warning | JKL | Knox, Laurel, McCreary, Pulaski, Whitley | 35 min |
| Jun 17, 2:37 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Whitley | 3 hr |
| Jun 17, 2:50 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Whitley | 40 min |
| Jun 17, 2:52 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Magoffin, Pike | 53 min |
| Jun 17, 2:56 PM EDT | Flash Flood Warning | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more | 6 hr |
| Jun 17, 2:57 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 33 min |
| Jun 17, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Perry | 47 min |
| Jun 17, 3:15 PM EDT | Flash Flood Warning | JKL | Letcher, Pike | 3 hr |
| Jun 17, 3:24 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Letcher, Pike | 3 hr |
| Jun 17, 3:28 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 32 min |
| Jun 17, 3:35 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 40 min |
| Jun 17, 3:39 PM EDT | Flash Flood Warning | JKL | Floyd, Knott, Letcher, Pike | 3 hr |
| Jun 17, 3:45 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Owsley | 45 min |
| Jun 17, 3:55 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 65 min |
| Jun 17, 4:08 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley | 36 min |
| Jun 17, 4:13 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 47 min |
| Jun 17, 4:39 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 51 min |
| Jun 17, 4:53 PM EDT | Severe Thunderstorm Warning | JKL | Whitley | 22 min |
| Jun 17, 5:03 PM EDT | Flash Flood Warning | JKL | Bell, Clay, Jackson, Knox, Laurel, Leslie and 5 more | 4 hr |
| Jun 17, 5:22 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski | 53 min |
| Jun 17, 6:29 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 46 min |
| Jun 17, 6:50 PM EDT | Tornado Warning | JKL | McCreary, Whitley | 40 min |
| Jun 17, 6:58 PM EDT | Flash Flood Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 2 hr |
| Jun 17, 7:23 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Whitley | 14 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.